Prolonged cognitive dysfunction in patient with splenial lesion of the corpus callosum caused by glufosinate ammonium poisoning
1Department of Physical Medicine and Rehabilitation, Jeju National University Hospital, Republic of Korea, Korea
2Department of Emergency Medicine, Jeju National University School of Medicine, Republic of Korea, Korea
Keywords: Cognitive dysfunction, corpus callosum, glufosinate ammonium, herbicides
Glufosinate ammonium (GLA) is widely used as a commercial herbicide in many countries. Neurotoxicity of GLA has been associated with serious neurological complications such as loss of consciousness, convulsions, and memory impairment. Late-onset memory impairment due to GLA-induced hippocampal lesions is the most distinct clinical feature in GLA poisoning. However, the lesion of the splenium of the corpus callosum (SCC) is a rare condition in GLA poisoning, so the clinical features are not well known. We report the case of a 57-year-old male patient who developed SCC damage after GLA poisoning. The patient had various late-onset neurotoxic symptoms, including prolonged overall cognitive dysfunction and psychosis-like symptoms. Emergency physicians should be aware that GLA-induced SCC lesions may be associated with various late-onset neurotoxic symptoms.
HJL and JHK conceived and designed, wrote the paper. All authors have confirmed and approved the content of the final manuscript.